When Should I Call a Lawyer About My Heparin Side Effects?

What Do We Really Know About Bad Heparin?

For the past month, popular search engines such as Google have been inundated with anxious people typing in questions such as, “Was contaminated Heparin given in NJ or PA hospitals?” or “What are the side-effects of contaminated Heparin?” Unfortunately, the FDA and Heparin manufacturer, Baxter, have been reluctant to release such information to the public. All we really know for sure is that the contaminant came from China and has been linked to 81 deaths and over 700 severe allergic reactions. With such vague answers, it”s easy to see why anyone who has been hospitalized in the past few months would have concerns.

Even more disturbing is the latest hypothesis from the FDA that the contamination of Heparin may have been intentional. Baxter president, Robert. L. Parkinson Jr., told members of a Congressional subcommittee this week that he is “greatly concerned that our Heparin product appears to be the target of a deliberate adulteration scheme.” And while no further information was given to elaborate on this theory, Heparin victims are speaking out. In fact, dozens of families participated in Congressional hearings this week to share stories about their Heparin side effects and to plead with lawmakers regarding stricter inspection standards.

Should I Call A Lawyer?

Here at Mininno Law Office, we have received numerous phone calls from NJ & PA residents whose loved ones were given Heparin and died shortly thereafter or became violently ill after using the drug. And while they are not 100% positive that the events are connected, they would still like answers for their own peace of mind. We understand the anxiety associated with this issue, so we have tried to compile a list to help you decide when to call a lawyer. And while we can not cover every circumstance or side effect, as a general rule of thumb you should call a lawyer if:

  • You or a loved one is a dialysis patient and has suffered unusual side effects after treatment. Some of these side effects include severe abdominal pain, diarrhea and swollen throat that affects the ability to breathe.
  • Your loved one is an otherwise healthy dialysis patient and died shortly after a recent treatment.
  • You or a loved one is a heart patient and has suffered the same side effects listed above.
  • You were given Heparin for a high risk pregnancy and suffered chest pains, shortness of breath and required hospitalization after using the drug.
  • You or a loved one has undergone routine a surgical procedure and experienced the same potentially deadly side effects listed above.

If you can identify with any of these scenarios, there is a good chance that you may have been given contaminated Heparin. I highly suggest that you contact a lawyer immediately to begin an investigation with trained medical professionals. Furthermore, if you would like to speak with our licensed RN and staff doctors regarding your symptoms, fill out the form on the left side of the page or call (856) 833-0600 in New Jersey or (215) 567-2380 in PA.
Our lawyers and medical malpractice professionals are available to answer any questions you may have regarding Heparin and the Heparin recalls.

Speak Your Mind

*


*